Have you get endoscopy done? There are meany reasons you get bitter taste in your mouth.(and chronic cough) I do have gerd(saw the eroded esophagus in the endoscopic picture) and when it was more severe i did cough at night and had sour taste when i bend over or something but didn't have bitter taste. Could it be metallic taste?
Becaus ppi makes you have many kind of mineral and vit deficiency, taking ppi when you are not sure about
diagnose, can hurt you.
I myself is trying to get off of my ppi because of the adverse side effect. I have my own thread about
that here under'stopping nexium due to the possible side effect. I don't think that side effect is so common but what i felt was real. Maybe because the people who is twice as big gets same dose as me? I am a small person 5'2 and 106lb and had 40mg over a month(20mg for a month before few month)
You don't need enzyme only because you are taking ppi because your stomach can be 'spoiled' so to speak. it will ask you for it all the time later just as ppi may make poduce more acid when it's not in the system anymore. Basically acid just helps a bit, but stomach muscle does all the chewing and crashing and getting it down so that intestine can absorb the nutrient but you do need acid for many good reason.
If your stomach is not moving like me and not sure about
actual 'too much acid' i am not sure ppi helps. Please talk to your docotr.
I read some academic articles and in europe they prescribe ppi only a few days at a time but in US they bombard it weeks at a time. For who's good, i wonder?
Also in 2011, FDA warned about
the magnesium deficient related symptom which i experienced but i see more and more prescript
ion of ppi these day.
Anyway there is a nexium coupon in their site and it got $50 off from my copay on my third refill. It's not generic so it was getting more expensive. If you decide to continue, hope that helps at least costwise. Good luck!
Post Edited (Willovercome) : 3/15/2013 12:05:01 PM (GMT-6)